Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 8, 2008, 8:32 PM EDT for Mercer County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 8:32 PM EDT (00:32 UTC)
- Expired
- Jun 8, 2008, 9:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:45 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 8, 7:45 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 745 PM EDT SUN JUN 8 2008 .SYNOPSIS... HEAT AND HUMIDITY WILL CONTINUE THROUGH MONDAY. A COLD FRONT WILL CROSS THE REGION ON TUESDAY BRINGING SHOWERS AND THUNDERSTORMS. MORE SEASONABLE TEMPERATURES MAY BE EXPECTED IN THE WAKE OF THAT FRONT. && .NEAR TERM /THROUGH MONDAY/... RIDGING WILL CONTINUE THROUGH MONDAY...WITH HOT/HUMID CONDITIONS CONTINUING. A WAVE RIDING OVER THE RIDGE IS GENERATING A LINE OF SHWRS/TSTMS CURRENTLY CROSSING NORTHERN OHIO. THIS LINE WILL CLIP MERCER/VENANGO/FOREST COUNTIES IN THE NEXT 1-3 HRS...WITH SCATTERED SHWRS/TSTMS. ANOTHER WAVE MAY CLIP NW PA AND EAST CENTRAL OHIO MONDAY AFTN...BRINGING PERHAPS MORE ISOLATED TSTMS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE RIDGE AXIS IS PROGGED TO SHIFT EASTWARD WITH LOW DIGGING OVER THE UPPER MISSISSIPPI VALLEY DURING THE NEXT 24 HOURS. THUS, MID LEVEL TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY BY MONDAY EVE WITH BETTER POTENTIAL FOR ISOLATED THUNDERSTORM DEVELOPMENT IN THE LATE DAY HEAT. AS LOW ADVANCES ACROSS THE GREAT LAKES, LOW LEVEL JET WILL INCREASE OVER THE WESTERN ZONES AFTER MIDNIGHT WITH TIGHTENING PRESSURE GRADIENT...SURFACE WILL NATURALLY COOL BY THAT TIME, BUT INDICATIONS ARE THAT SOME ELEVATED THUNDERSTORMS ARE POSSIBLE SHOULD MOISTURE CONVERGE SUFFICIENTLY. AT ANY RATE...WILL FORECAST CHANCE THUNDER OVER THE OHIO ZONES/SLIGHT NUMBERS ELSEWHERE IN THE PREDAWN HOURS OF TUESDAY. THEREAFTER...HAVE PERSISTED WITH POP ESCALATION TO LIKELY NUMBERS ON TUESDAY WITH SLIGHT CHANCE SEVERE AS THE UPPER/MID LEVEL TROUGH IS PROGGED TO NEGATIVELY TILT WITH INCREASING, DEEP SHEAR AS THE SYSTEM COMPLETES ITS SWEEP OF THE UPPER OHIO. HIGH PRESSURE WILL BUILD BY LATE TUESDAY NIGHT AND DRY THE WEATHER FOR MID WEEK WITH COOLER/NEAR SEASONAL TEMPERATURES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A HIGH PRESSURE RIDGE AT THE SURFACE AND ALOFT WILL HOLD FOR WEDNESDAY NIGHT THROUGH MUCH OF THE DAY FRIDAY. AS THE HIGH SLIDES EAST FRIDAY...MOISTURE WILL INCREASE...WITH A FRONT CROSSING THE REGION FRIDAY NIGHT INTO SATURDAY. A WEAK SURFACE HIGH WILL BUILD IN FOR SUNDAY...BUT THE MID LEVEL FLOW WILL REMAIN FAIRLY ZONAL...ALLOWING FOR DISTURBANCES TO RIDE THROUGH. TEMPERATURES WILL REMAIN AT OR ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THE LINE OF TSTMS CROSSING NORTHERN OHIO MAY CLIP KFKL IN THE NEXT 1-2 HRS...WITH A BRIEF SHWR. THINK CIGS/VIS WILL REMAIN VFR WITH ANY ACTIVITY. OTHERWISE...HIGH PRESSURE WILL PROVIDE VFR CONDITIONS THROUGH MONDAY NIGHT. A COLD FRONT WILL CROSS THE REGION ON TUESDAY BRINGING A ROUND OF SHOWERS AND STORMS AND THE POTENTIAL FOR IFR CONDITIONS...AS WELL AS A SLIGHT CHANCE FOR SEVERE WEATHER. HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY INTO THURSDAY WITH PREVAILING VFR CONDITIONS. ANOTHER COLD FRONT WILL AFFECT THE REGION LATE FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 8, 5:29 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 529 AM EDT SUN JUN 8 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 529 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TUESDAY WITH DAMAGING WIND AND LARGE HAIL THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT MAY BE NEEDED TUESDAY.
In the hours before
Special weather statement, Jun 8, 8:10 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 810 PM EDT SUN JUN 8 2008 PAZ007-008-090100- MERCER PA-VENANGO PA- 810 PM EDT SUN JUN 8 2008 THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...VENANGO AND MERCER... AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHWEST OF MAURICE K GODDARD STATE PARK TO 29 MILES NORTHWEST OF SHARON...MOVING EAST AT 45 MPH. STORMS ALONG THIS LINE ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZED HAIL...AND BRIEF HEAVY RAINFALL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ENTERPRISE...FARRELL...FREDONIA...GROVE CITY AND HERMITAGE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 48 min |
| Jun 8, 9:02 PM EDT | Tornado Warning | PBZ | Venango | 28 min |
| Jun 8, 9:20 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.